iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical GastroenterologyconstipationI suffer from intermittent abdominal pain on the left side with excessive dehydration. Please help.

Can dehydration cause pain on the left side of the abdomen?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 7, 2023
Reviewed AtNovember 30, 2023

Patient's Query

Hi doctor,

I am constantly working out, and I am dehydrated. I consulted a doctor because I was experiencing intermittent abdominal pain on the left side near my belly button. I have previously been informed that it was a digestive issue. That is what I initially believed it to be, but when I changed insurance, I decided to go for a checkup. The doctor ruled out diverticulitis. I underwent for complete blood count, urinalysis micro, urea breath, comprehensive metabolic panel, and celiac panel. I received my test results and wanted to get some insights into what it could mean, and I am still waiting for the laboratory to send it to my doctor and then to talk to him. In my blood test, everything was normal except absolute neutrophils were 1.88, a little low, and bilirubin count was slightly above the normal range of 1.6. Please help.

Answered by Dr. Ghulam Fareed

Hello,

Welcome to Icliniq.com.

Thank you for your query.

Please be patient while I review your case history and the attached laboratory findings (attachment removed to protect the patient's identity).

Thank you.

Patient's Query

Hi doctor,

Thank you for your reply.

I only have a little constipation history. It happens at any time. But I will say sometimes my bowels are not full; they are like little pellets. Would this be related to digestion? I appreciate you taking the time to review this. I mainly did it because I get anxious around doctors, and waiting is very difficult.

Answered by Dr. Ghulam Fareed

Hi,

Welcome back to Icliniq.com.

Although it is great to hear that you do not experience chronic constipation-related concerns, but little pellets like stools come under constipation, reflecting your low water intake. It is not related to digestion. However, if you take a very good quantity of water and a high-fiber diet, your stools become soft and smooth. Your urine sample suggested the same thing as I explained already. For this type of abdominal pain and almost normal workup, I suggest you take simple anti-spasmodic medicine like a tablet Mebeverine or Drotaverine on as per need basis. It can subside your symptoms. Consult a specialist doctor, discuss with them and take medication with their consent.

Please follow up for your further assistance.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ghulam Fareed
Dr. Ghulam Fareed

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy